Gabapentin users with mouth and throat problems ?

Hi my daughter is 20 she has severe learning difficulties and no speech, she takes gabapentin 400mg three times a day for pain relief for hip dysplasia (gives her some relief). She's been on it for about 2 years now and I have noticed since she's been on the gabapentin she seems to have pain in mouth and throat, she finds it uncomfortable to drink and some days refuses to eat. Docs can't figure it out ! does anyone who takes gabapentin suffer with similar problems ?

6 Replies

oldestnewest
  • Several of the doctors and consultants I have spoken have advised Against Gabapentin. I do know the last time I took one 400mg, at 8am I was not able to function at all until after 6pm. They reckon there are too many side effects from them. Hope all works out

  • Hi, I take Gabapentin 300 MG, usually 3 times a day, I don't have mouth problems but it does make me tired and it does not cut my pain, I have chronic pain in back, hip, bursitis in hip and sciatica, I still need to work and it is really hard. I understand your frustration, I will pray that she will find help that works for her.

  • Hello Taz97! Gabapentin and burning mouth syndrome is awful. Yes, I had to get off because my mouth was driving me nuts. My tongue felt as if I had an open habanero chili on it. My dentist suggested I take zinc*. I did. In less than a week foods tasted right again, and the burning stopped. I now take Lyrica/pregabelin with only serious weight gain. In pain management, we must choose our help knowing that nothing is perfect. I've never been overweight before, but it is better than being in pain.

    *Have your GP authorize the amount of zinc so you don't displace the body's need for copper etc.

    Good luck.

  • Thankyou for the replies 👍🏻

  • Hi there ,please can I first say you're a really good mum!!! I have been on a mixture of gabapentin and pregablin since my cauda equina,,, your not alone you're daughter is so lucky to have a mother like you ,,,, with her having no speech I guess it's even harder to no wat she is going through!!!? I've found the pregablin to be better than the gabapentin and I would recommend that she tries that instead ,,,please may I ask why she's on neurological pain management ?!

    lots of love peace and happiness to you and your family 👪 cxx Sheila

  • Hi Sheila, sorry for the late reply and thankyou for your kind words. My daughter has hip displacia and Gp prescribed the gabapentin after lots of problems and side effects of other painkillers. It doesn't take the pain away completely but gives her some relief along with paracetamol and a lidocaine plaster. Next step is morphine ! She's had steroid injections to the hip which haven't had much effect. I will suggest the pregablin to my Gp.

    Thankyou

    God bless

You may also like...